Jump to content

How can this be so hard?


[ki...]

Recommended Posts

I'm losing it.  Why is this so hard?  Am I just feeble?  I was only put on Lorazepam for dizziness and other ear issues on May 12 of this year.    After five weeks at 2-3 mg I realized that the stuff was making me feel worse.  I've been trying to get off ever since - that means I've been tapering for longer than I was originally on it.  My last cut was 10 days ago.  Got walloped the fourth day after that and spent the day on the ground.  Felt like I was making a little progress every day after that, until today's meltdown.  Can't stop crying.  When most of you have endured much longer-term use, I feel like a complete loser for not being able to get off this garbage faster.   
Link to comment
Share on other sites

You certainly are not a loser, kickin.  You would think that the level of tapering difficulty would be related to the amount of benzo used or at least the amount of time on it, but benzos don't work like that, at least not for everyone.  We had a member who was on Xanax only 2 weeks and had a terrible time getting off of it.  You are being smart to take your time tapering off of the Ativan so you reduce your chances of having bad withdrawal symptoms when you are done.  I think the crying is a good sign, at least it was for me.  When I was on lorazepam, I couldn't cry even at my dad's funeral.  I know crying doesn't feel good when you are doing it but it is beneficial in the long run.  When are you planning to make your next cut and how much are you thinking of cutting?
Link to comment
Share on other sites

Thank you very much for the response, Beeper.  I was going to wait until Tuesday (that'll be two) weeks and try to cut .25 of my morning dose.  I know that's higher than seems to be recommended, but I was feeling so horrible even at 2-3 mg that just want this to be over.  Does that make any sense?
Link to comment
Share on other sites

Of course I understand your desire to get this over with but going too fast can lead to a set-back.  If you are determined to go for .25mg, I won't try to talk you out of it but when I was at 1mg, I tapered .125mg every 2 weeks.  It did draw my taper out a bit longer - and, of course, I have no way of knowing whether I would have felt the same cutting .25mg instead - but everyone here advised making smaller cuts so that's what I did.  Good luck, whatever you decide.  ;)
Link to comment
Share on other sites

You are not a loser! I have heard a lot of stories of people taking benzos for a very short time and having a terrible time getting off. Unfortunately, it happens, which makes it even more infuriating that doctors prescribe this stuff willy-nilly. Hang in there! I found that when I got down to the lower dose, I was going to be suffering regardless, so I just kept making cuts every 7 days. I had a horrible time though-- panic attacks-- and ended up in the psych hospital, which I don't recommend. I'd cut it as safely as I could-- follow Ashton if you can!

 

ask2266

Link to comment
Share on other sites

Thanks very much, ask.  I actually went to a withdrawal management clinic today for an information session.  I'm at the point now where I'm too afraid to make a move up or down and I want to have a proper plan and supports in place.  Don't want to completely lose it and end up in the hands of pysch types when I'll be so freaked out that I'll do anything that they tell me to or swallow whatever they dish out.
Link to comment
Share on other sites

Hey kickin,

 

I don't think you will lose your mind. Most members on the forum have been through rough tapers and they're activity living and enjoying life. It's just a very hard time right now, but crying shows that you're healing. I couldn't cry at all before my taper. I simply had no feelings most of the time. Remember, the bad things you are feeling is your body's way of say it's healing. It's kinda weird that it wants to communicate that way, but such is life. Did the clinic help at all? I'm kinda curious to go to one, myself. You're gonna make it through this  :)

Link to comment
Share on other sites

Thanks Shaneb.  I have to make an intake appointment tomorrow.  Whatever they tell me, I'm going to take some time to stew on it.  Looking back over the past five months (even pre-benozo), I've realized that my hysterical reaction to the health problems I'd been having were probably way out of proportion.  After this particularly bad weekend, I'm doubting my ability to get off an anti-anxiety med when my base coping skills are so poor to begin with.  I know they're probably going to tell me I need an SSRI, but I'm going to try to hold out for a while longer. 
Link to comment
Share on other sites

SSRI's sometimes are more trouble than they're worth, but that's not always the case. If they offer you one and you think it might help, then maybe that's the road to take for now. Try not to doubt yourself, though, because benzos sometimes hinder our progress to better ourselves. Maybe you don't have the correct coping skills now, but later down the line you might just learn the right ones that work for you. There's always options besides medication.
Link to comment
Share on other sites

@Kickin, I was on Ativan for at least 10 years. I also tried getting off it and couldn't do it. I am now crossing over to Librium because it has a longer half life and will be easier to taper. Many on here use Valium to cross over with but I have also noticed that the ones on Valium seem to end up with worse depression. Not to down anyone using Valium by any means though because many have done great on it. You might want to try Librium or Valium to cross over and then taper.
Link to comment
Share on other sites

×
×
  • Create New...